MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCBH
Medical Device Problem Codes Mechanical Jam (2983); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the product was returned to biosense webster for evaluation.Bwi conducted a visual inspection and a deflection test of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the navi-star¿ thermo-cool¿ electrophysiology catheter.A deflection test was performed following the bwi procedure and the device failed the test since it was only deflecting, but not relaxing.There were no anomalies found during the dissection that might contribute to the condition presented during the deflection test.An unrelated issue was found during the dissection.Unusual polyurethane (pu) residues on the puller wire lumen cavity were found.This is not a regular condition during the pu application.Although though this issue does not cause a mechanical failure/deflection issue, it is manufacturing related.This issue is considered an isolated and a unique incident, also considered improbable or unlikely to occur based on risk determination of the manufacturing environment.The customer also provided a video of the reported catheter condition to aid in the investigation.According to the video provided by the customer, the tip was observed semi-deflected with piston up.The customer complaint was also confirmed based on the video received.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.(b)(4).Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
A patient underwent an atrioventricular reentrant tachycardia (avrt) procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter for which biosense webster¿s product analysis lab (pal) identified the deflection mechanism was stuck in a deflected position.It was initially reported by the customer that during the operation and the catheter was unable to deflect or relax completely.A second catheter was used to complete the operation.There was no adverse event reported on patient.The customer¿s initial reported deflection issue was assessed as not reportable since insufficient deflection or not relaxing completely (without being stuck in the deflected position) has a most likely consequence of an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.On 17-feb-2022, bwi¿s pal revealed the visual inspection of the returned device found the deflection test failed.The device was only deflecting but not relaxing.The issue of deflection being stuck is considered to be an mdr reportable malfunction.This event was originally considered non-reportable, however, bwi became aware of a reportable malfunction through product evaluation on 17-feb-2022 and reassessed it as mdr reportable.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13811512
Report Number2029046-2022-00565
Device Sequence Number4466991
Product Code OAD
UDI-Device Identifier10846835008333
UDI-Public10846835008333
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model NumberNI75TCBH
Device Catalogue NumberNI75TCBH
Device Lot Number30607934M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Initial Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEF 7.5F TCNSTC,4P,B,252MM,HYP
Patient SexUnknown